Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 142, NWS Nashville, TN

May 26, 2009Clay County, Overton County, Pickett County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 26, 2009, 5:35 PM CDT for Clay County, Overton County, Pickett County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2009, 5:35 PM CDT (22:35 UTC)
Expired
May 26, 2009, 6:00 PM CDT
In force
25 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Clay County, TN, Overton County, TN, Pickett County, TN

The radar

The Nashville radar (KOHX), 126 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 274 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
274 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
529 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 262235
SVROHX
TNC027-133-137-262300-
/O.NEW.KOHX.SV.W.0142.090526T2235Z-090526T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
535 PM CDT TUE MAY 26 2009

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CLAY COUNTY IN MIDDLE TENNESSEE...
  NORTH CENTRAL OVERTON COUNTY IN MIDDLE TENNESSEE...
  WESTERN PICKETT COUNTY IN MIDDLE TENNESSEE...
  THIS INCLUDES THE CITY OF BYRDSTOWN...

* UNTIL 600 PM CDT

* AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF
  BYRDSTOWN...AND MOVING NORTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES WEST OF BYRDSTOWN BY 550 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

THIS STORM CONTAINS DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES.
BOATERS SHOULD HEAD FOR SHORE IMMEDIATELY.

&&

LAT...LON 3663 8504 3646 8513 3644 8532 3663 8537
      3663 8536
TIME...MOT...LOC 2234Z 175DEG 11KT 3651 8523

$$

BOYD
1 follow-up statement
000 
WWUS54 KOHX 262244
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
544 PM CDT TUE MAY 26 2009

TNC133-262254-
/O.CAN.KOHX.SV.W.0142.000000T0000Z-090526T2300Z/
OVERTON TN-
544 PM CDT TUE MAY 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OVERTON COUNTY
IS CANCELLED...

LAT...LON 3652 8510 3653 8526 3654 8530 3653 8532
      3653 8534 3661 8536 3663 8536 3663 8504
TIME...MOT...LOC 2244Z 175DEG 11KT 3654 8523

$$

TNC027-137-262300-
/O.CON.KOHX.SV.W.0142.000000T0000Z-090526T2300Z/
PICKETT TN-CLAY TN-
544 PM CDT TUE MAY 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN CLAY AND NORTHWESTERN PICKETT COUNTIES...

AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED 6 MILES SOUTHWEST OF BYRDSTOWN...MOVING NORTH AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES WEST OF BYRDSTOWN BY 555 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3652 8510 3653 8526 3654 8530 3653 8532
      3653 8534 3661 8536 3663 8536 3663 8504
TIME...MOT...LOC 2244Z 175DEG 11KT 3654 8523

$$

BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 4:54 PM CDT, 41 minutes earlier.

Area forecast discussion, May 26, 4:54 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
454 PM CDT TUE MAY 26 2009

.MESOSCALE UPDATE...
A LITTLE MORE INSTABILITY ACROSS EASTERN MIDDLE TENNESSEE AT
LATE AFTERNOON AND EXPECT THIS TO CONTINUE INTO THE EARLY
EVENING. ALSO...HIGHER LEVEL WINDS ARE SOMEWHAT STRONGER ACROSS
EASTERN MIDDLE TN THIS AFTERNOON AND THIS WILL CONTINUE INTO THE
EARLY EVENING AS WELL. FOR THE NEXT COUPLE OF HOURS BELIEVE
SHOWERS/STORMS WILL BE MORE CONCENTRATED FROM I65 EASTWARD. AREAS
WEST OF I65 SHOULD REMAIN MORE SCATTERED FOR THE NEXT HOUR OR TWO.

BOATERS...FISHERMAN AND ANYONE WITH OUTDOOR PLANS SHOULD KEEP AN
EYE ON THE SKY THIS EVENING. MOVE INDOORS WHEN STORMS APPROACH.

BOYD

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 26, 4:25 AM CDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
425 AM CDT TUE MAY 26 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-270930-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
425 AM CDT TUE MAY 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

LV

Nearby

Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.